MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134460
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240); Injury (2348)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol composix l/p (device #1).An additional emdr was submitted to represent the bard/davol ventralex hernia patch (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol composix l/p and ventralex hernia patch on (b)(6) 2008 and/or (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2008) is considered to be a best estimate.Updated fields: a2, b3, b4, b5, b7, d3, d4, d.6a (date of implant), d.6b (date of explant), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the composix l/p mesh (device #2).An additional supplemental emdr was submitted to represent the bard/davol mesh -ventralex mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol composix l/p and ventralex hernia patch on (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2008 - patient was diagnosed with symptomatic enlarging umbilical hernia thereby underwent open repair with the implant of bard ventralex mesh (device #1).Per operative notes, ¿a bard ventralex mesh (device #1) was placed and sutured.¿ (b)(6) 2008 - patient was diagnosed with incarcerated recurrent ventral hernia, adhesion thereby underwent open repair implant of composix lp mesh (device #2).Per operative notes, ¿all adhesions were taken down.A composix lp mesh (device #2) was placed and sutured.¿ (b)(6) 2018 - patient was diagnosed with abdominal wall hernia, adhesion, scar tissue thereby underwent open repair with explant of composix lp mesh (device #2) and implant of the bard phasix flat mesh (device #3).Per operative notes, ¿scar tissues were dissected.A large hernia sac was dissected free from the abdominal wall.A composix lp mesh (device #2) was partially removed.One bard phasix flat mesh (device #3) was placed and sutured.¿.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9810579
Report Number1213643-2020-02246
Device Sequence Number14183455
Product Code FTL
UDI-Device Identifier00801741031274
UDI-Public(01)00801741031274(17)130828(10)HUSE1340
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2013
Device Catalogue Number0134460
Device Lot NumberHUSE1340
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale